Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have chronic diarrhea, malabsorption, narrowing of the esophagus,white spots in stool. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I have a long GI history which started with a gastric bypass 8 years ago. I havr chronic diarrhea, malabsorbtion, narrowing of the esphohus. I have had 6 days of more intense than usual pain, bloating, and today, I noticed white spots in the soft stool. I have seen fatty deposits in the bowl before and it sort of looks like that, but it was definately part of the stool. Any ideas?
Posted Wed, 22 Aug 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 3 hours later
You mention that your surgery was 8 years ago. From your symptoms
of chronic diarrhea and malabsorption , you need to have further
work up which may include blood and stool tests especially for the
presence of fat . There is a condition called "Dumping Syndrome XXXXXXX
which can occur from eating a high fat, high sugar foods. These
may include vomiting, diarrhea,nausea, weakness,sweating,faintness
and diarrhea.This may be a result of reverting back to old eating
habits. Lactose Intolerance can occur as well. If you did lose
considerable weight, possibility of Gallstones has to be considered.
Repeated attacks of inflammation of gallbladder can affect your
pancreas and cause a condition called Chonic Pancreatitis and this
is associated with malabsorption and fatty stools called "Steatorrhea".
Hope this information is of help to you and you can discuss this with
your doctor.
Wish you well,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor